Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 1, NWS Riverton, WY

January 3, 2006Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Jan 3, 2006, 11:08 AM MST for Sweetwater County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2006, 11:08 AM MST (18:08 UTC)
Expired
Jan 3, 2006, 4:00 PM MST
In force
5 hr
Issued by
NWS Riverton, WY

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2006-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2006-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 031808
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1108 AM MST TUE JAN 3 2006


WYZ028>030-032300-
/O.NEW.KRIW.HW.W.0001.060103T1808Z-060103T2300Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1108 AM MST TUE JAN 3 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG WINDS WILL CONTINUE ACROSS SWEETWATER COUNTY THIS AFTERNOON. WEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL OCCUR. THESE WINDS WILL
MAKE TRAVEL HAZARDOUS...ESPECIALLY ON NORTH TO SOUTH ORIENTED
HIGHWAYS SUCH AS 191...430 AND 530. INTERSTATE 80 WILL ALSO BE
AFFECTED...ESPECIALLY ON TURNS. SNOW SHOWERS WILL ALSO OCCUR EARLY
THIS AFTERNOON...WITH LOCALLY HIGHER WINDS NEAR THE SHOWERS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TWB
5 follow-up statements
000 
WWUS75 KRIW 032233
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MST TUE JAN 3 2006

WYZ028>030-032345-
/O.EXP.KRIW.HW.W.0001.000000T0000Z-060103T2300Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
333 PM MST TUE JAN 3 2006

...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON.
WINDS WILL CONTINUE TO DIMINISH ENDING THE THREAT FOR DAMAGING
WINDS. THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
000 
WWUS75 KRIW 091619
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
919 AM MST MON JAN 9 2006

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND
CODY FOOTHILLS TONIGHT AND TUESDAY...

.STRONG WESTERLY FLOW WILL INCREASE OVER WYOMING TODAY AND
TUESDAY. THIS WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE
GREEN MOUNTAINS...NATRONA COUNTY...CODY FOOTHILLS AND THE EAST
SLOPE OF THE WIND RIVER MOUNTAINS.

WYZ019-020-092300-
/O.CON.KRIW.HW.A.0001.060110T0300Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
919 AM MST MON JAN 9 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE TODAY ACROSS SOUTHEAST FREMONT
COUNTY AND NATRONA COUNTY...WITH THE POTENTIAL FOR SOUTHWEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH TONIGHT AND TUESDAY.
SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE AS WELL...
CREATING REDUCED VISIBILITY AND DRIFTED ROADS.  THOSE PLANNING
TRAVEL IN THE WATCH AREA SHOULD STAY ALERT FOR THE POSSIBILITY OF
STRONG WINDS TONIGHT AND TUESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ003-092300-
/O.CON.KRIW.HW.A.0001.060110T0300Z-060110T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
919 AM MST MON JAN 9 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH TUESDAY MORNING. 

STRONG WEST WINDS OF 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE
TONIGHT ALONG THE CODY FOOTHILLS. THOSE PLANNING TRAVEL IN THE
WATCH AREA SHOULD STAY ALERT FOR THE POSSIBILITY OF STRONG WINDS
TONIGHT AND TUESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ015-092300-
/O.CON.KRIW.HW.A.0001.060110T1000Z-060111T0300Z/
WIND RIVER MOUNTAINS EAST-
919 AM MST MON JAN 9 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE OVER THE EAST SLOPES OF THE
WIND RIVER MOUNTAINS...INCLUDING SOUTH PASS. SUSTAINED WINDS OF
50 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE LATE TONIGHT AND
TUESDAY. SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE...
PRODUCING DRIFTED ROADS AND WHITE OUT CONDITIONS AT TIMES. THOSE
PLANNING TRAVEL OVER SOUTH PASS OR IN THE EASTERN WIND RIVER
MOUNTAINS STAY ALERT FOR THE POSSIBILITY OF STRONG WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KRIW 092217
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MST MON JAN 9 2006

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND
CODY FOOTHILLS TONIGHT AND TUESDAY...

.STRONG WESTERLY FLOW WILL INCREASE OVER WYOMING TONIGHT AND
TUESDAY. THIS WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE
GREEN MOUNTAINS...NATRONA COUNTY AND THE CODY FOOTHILLS. 

WYZ015-092330-
/O.CAN.KRIW.HW.A.0001.060110T1000Z-060111T0300Z/
WIND RIVER MOUNTAINS EAST-
317 PM MST MON JAN 9 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

$$

WYZ019-020-100715-
/O.EXT.KRIW.HW.A.0001.060110T0700Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
317 PM MST MON JAN 9 2006

...HIGH WIND WATCH NOW IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH TUESDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH TUESDAY EVENING. 

SOUTHWEST WINDS WILL INCREASE TONIGHT ACROSS SOUTHEAST FREMONT
COUNTY AND NATRONA COUNTY. THERE IS THE POTENTIAL FOR SOUTHWEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH AFTER MIDNIGHT TONIGHT
THROUGH EARLY TUESDAY EVENING. SIGNIFICANT BLOWING AND DRIFTING
SNOW IS POSSIBLE TUESDAY MORNING AS WELL...CREATING REDUCED
VISIBILITY TO NEAR ZERO AT TIMES AND DRIFTED SNOW ON ROADS. OUTER
DRIVE ON THE SOUTH SIDE OF TOWN WILL ESPECIALLY BE VULNERABLE TO
THESE WEATHER CONDITIONS SINCE LOCALLY HIGHER AMOUNTS OF FRESH
SNOW RECENTLY FELL OVER THAT AREA. THOSE PLANNING TRAVEL IN THE
WATCH AREA SHOULD STAY ALERT FOR THE POSSIBILITY OF STRONG WINDS
TONIGHT AND TUESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ003-100715-
/O.EXT.KRIW.HW.A.0001.060110T0700Z-060111T0100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
317 PM MST MON JAN 9 2006

...HIGH WIND WATCH NOW IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH TUESDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH TUESDAY AFTERNOON. 

INCREASINGLY STRONG WEST WINDS OF 40 TO 60 MPH WITH POSSIBLE GUSTS
AS HIGH AS 80 MPH MAY OCCUR AFTER MIDNIGHT TONIGHT ALONG THE CODY
FOOTHILLS. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND DOWN
WIND OF THE NARROWER CANYONS INCLUDING THE VICINITY OF CLARK NORTH
OF CODY. THERE IS THE POTENTIAL FOR VERY STRONG CROSS WINDS...ESPECIALLY
ALONG HIGHWAY 120. THOSE PLANNING TRAVEL IN THE WATCH AREA SHOULD
STAY ALERT FOR THE POSSIBILITY OF STRONG WINDS TONIGHT AND
TUESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT WITH SUSTAINED WINDS OF AT LEAST 40 MPH...OR
GUSTS OF 60 MPH. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

LIPSON
000 
WWUS75 KRIW 100417
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
917 PM MST MON JAN 9 2006

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND
CODY FOOTHILLS TONIGHT AND TUESDAY...

.STRONG WESTERLY FLOW WILL INCREASE OVER WYOMING TONIGHT AND
TUESDAY. THIS WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE
GREEN MOUNTAINS...NATRONA COUNTY AND THE CODY FOOTHILLS.

WYZ003-101000-
/O.UPG.KRIW.HW.A.0001.060110T0700Z-060111T0100Z/
/O.NEW.KRIW.HW.W.0002.060110T0417Z-060110T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
917 PM MST MON JAN 9 2006

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

A WEST TO SOUTHWEST WIND OF 35 TO 50 MPH WITH GUSTS OF 60 TO 80 MPH
WILL BE LIKELY OVERNIGHT INTO TUESDAY MORNING. WIND SPEEDS WEST OF
CLARK WERE REPORTED AT 40 MPH WITH GUSTS TO NEAR 60 MPH THIS EVENING.

THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND DOWN WIND OF THE
NARROWER CANYONS INCLUDING THE VICINITY OF CLARK NORTH OF CODY.
THERE IS THE POTENTIAL FOR VERY STRONG CROSS WINDS...ESPECIALLY
ALONG HIGHWAY 120 AND HIGHWAY 294. THOSE PLANNING TRAVEL IN THE
WARNING AREA SHOULD STAY ALERT FOR STRONG WINDS TONIGHT AND TUESDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.


$$

WYZ019-101000-
/O.UPG.KRIW.HW.A.0001.060110T0700Z-060111T0300Z/
/O.NEW.KRIW.HW.W.0002.060110T0417Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
917 PM MST MON JAN 9 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

A SOUTHWEST WIND OF 35 TO 50 MPH WILL OCCUR TONIGHT THROUGH
TUESDAY. WIND GUSTS OF 60 TO 70 MPH WILL BE COMMON IN OPEN AREAS
AND THROUGH MOUNTAIN GAPS. BLOWING AND DRIFTING SNOW WILL OCCUR
ALONG HIGHWAY 789 FROM SWEETWATER STATION TO NEAR MUDDY GAP...AS
WELL AS OVER BEAVER RIM ON HIGHWAY 135. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  


$$

WYZ020-101000-
/O.EXT.KRIW.HW.A.0001.060110T1200Z-060111T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
917 PM MST MON JAN 9 2006

...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST TUESDAY THROUGH
TUESDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 5 AM MST TUESDAY
THROUGH TUESDAY EVENING. 

IT WILL BE WINDY ACROSS NATRONA COUNTY TONIGHT WITH A SOUTHWEST
WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE SOUTHWEST WINDS
WILL INCREASE LATE TONIGHT ACROSS NATRONA COUNTY. THERE IS THE
POTENTIAL FOR SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH
TOWARD 5 AM TUESDAY MORNING.  

CONSIDERABLE DRIFTING SNOW WILL CONTINUE IN PARTS OF NATRONA COUNTY
TONIGHT. AROUND CASPER...OUTER DRIVE ON THE SOUTH SIDE OF TOWN
WILL ESPECIALLY BE VULNERABLE TO STRONG WINDS AND BLOWING AND
DRIFTING SNOW. 

TRAVEL IN THE WATCH AREA SHOULD STAY ALERT FOR THE POSSIBILITY OF
STRONG WINDS TONIGHT AND TUESDAY. A HIGH WIND WATCH MEANS THERE
IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS
OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS75 KRIW 100915
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
215 AM MST TUE JAN 10 2006

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING AND
CODY FOOTHILLS TONIGHT AND TUESDAY...

.STRONG WESTERLY FLOW WILL CONTINUE THROUGH THIS EVENING ACROSS
WYOMING. THIS WILL BRING STRONG WINDS TO THE GREEN MOUNTAINS...NATRONA
COUNTY AND THE CODY FOOTHILLS.

WYZ020-101900-
/O.UPG.KRIW.HW.A.0001.060110T1200Z-060111T0300Z/
/O.EXB.KRIW.HW.W.0002.060110T1200Z-060111T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
215 AM MST TUE JAN 10 2006

...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE THIS MORNING ACROSS NATRONA COUNTY. SOUTHWEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE COMMON.
CONSIDERABLE DRIFTING SNOW WILL OCCUR AS WELL...CREATING AREAS OF
REDUCED VISIBILITY AND SNOW PACKED ROADWAYS. AROUND CASPER...OUTER
DRIVE ON THE SOUTH SIDE OF TOWN WILL ESPECIALLY BE VULNERABLE TO
STRONG WINDS AND BLOWING AND DRIFTING SNOW. INTERSTATE 25 AND
HIGHWAYS 20...26 AND 220 WILL ALL BE AFFECTED.

THOSE PLANNING TRAVEL IN NATRONA COUNTY TODAY SHOULD BE PREPARED
FOR STRONG WINDS AND AREAS OF REDUCED VISIBILITY CAUSED BY BLOWING
SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ003-101900-
/O.CON.KRIW.HW.W.0002.000000T0000Z-060110T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
215 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

A SOUTHWEST TO WEST WIND OF 35 TO 50 MPH WITH GUSTS OF 60 TO 80
MPH WILL BE CONTINUE THROUGH NOON TODAY. WIND SPEEDS WEST OF
CLARK WERE REPORTED AT 40 MPH WITH GUSTS TO NEAR 60 MPH MONDAY
EVENING.

THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND DOWN WIND OF
THE NARROWER CANYONS INCLUDING THE VICINITY OF CLARK NORTH OF
CODY. THERE IS THE POTENTIAL FOR VERY STRONG CROSS WINDS...
ESPECIALLY ALONG HIGHWAY 120 AND HIGHWAY 294. THOSE PLANNING
TRAVEL IN THE WARNING AREA SHOULD STAY ALERT FOR STRONG WINDS
TONIGHT AND TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ019-101900-
/O.CON.KRIW.HW.W.0002.000000T0000Z-060111T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
215 AM MST TUE JAN 10 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

A SOUTHWEST WIND OF 35 TO 50 MPH WILL CONTINUE THROUGH THIS
EVENING. WIND GUSTS OF 60 TO 70 MPH WILL BE COMMON IN OPEN AREAS
AND THROUGH MOUNTAIN GAPS. BLOWING AND DRIFTING SNOW WILL OCCUR
ALONG HIGHWAY 789 FROM SWEETWATER STATION TO NEAR MUDDY GAP...AS
WELL AS OVER BEAVER RIM ON HIGHWAY 135.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 3, 10:12 AM MST, 56 minutes earlier.

Area forecast discussion, Jan 3, 10:12 AM MST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RIVERTON WY
1012 AM MST TUE JAN 3 2006

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
UPDATED TO CANCEL WARNINGS AND ADVISORIES FOR YELLOWSTONE...
ABSAROKAS...UPPER GREEN RIVER BASIN...UPPER GREEN RIVER BASIN
FOOTHILLS AND SOUTHERN LINCOLN COUNTY. WILL LIKELY HAVE TO CANCEL
THE REST BY NOON. WILL SEE HOW SOUTH PASS LOOKS IN ANOTHER HOUR OR
TWO AS WIND STILL BLOWING STRONGLY UP THERE.

SNOW HEAVY AT TIMES MOVING ACROSS THE AREA AS THE TROUGH OF LOW
PRESSURE MOVES ACROSS IDAHO EARLY THIS MORNING. CURRENT MODEL RUN
ARE IN GOOD AGREEMENT IN THE SHORT TERM WITH MOVING THE TROUGH
THROUGH THE WESTERN PART OF THE STATE BETWEEN 15 AND 18Z TODAY.
DOING A TIME LINE ON SATELLITE FOR THIS FEATURE DOES COME UP WITH
THIS TIMING. THIS TIMING WILL MORE THEN LIKELY CLEAR MOST OF THE
WESTERN MOUNTAINS OF ANY SIGNIFICANT SNOWFALL WITH ONLY AN INCH OR
SO AFTER 15Z. LATER SHIFTS WILL NEED TO LOOK AT THE CURRENT
WARNINGS AND ADVISORIES TO SEE IF ENDING THEM SOONER WOULD BE
WARRANTED. AFTER SYSTEM MOVES THROUGH THE AREA TODAY WILL SEE A
RIDGE OF HIGH PRESSURE BUILD ACROSS THE WEST AND BRING NORTHWEST
FLOW OVER THE STATE. THIS WILL BRING CHANCES OF SNOW SHOWERS OVER
THE WESTERN ZONES THROUGH WEDNESDAY. RIDGE STARTS TO MOVE EAST FOR
MAINLY CLEAR CONDITIONS THURSDAY. MOST VALLEY LOCATIONS EAST OF THE
DIVIDE LOOK TO STAY ABOVE FREEZING DURING THE DAYS FROM NOW UNTIL
THURSDAY. WINDS TO PICK UP OVER THE REGION TODAY AS FRONT MOVES
THROUGH. WILL THEN HAVE SOME LOCAL WINDY CONDITIONS MAINLY IN THE
WIND CORRIDORS. LOOKS LIKE WE FINALLY GET A BREAK FROM THESE BACK
TO BACK WINTER STORMS.

.LONG TERM...FRIDAY THROUGH TUESDAY...
MODELS HOLD ONTO THE UPPER RIDGE FRIDAY WITH DRY WX. SOME MOISTURE
MOVES INTO THE WRN MTS FRI NT AHEAD OF A WEATHER SYSTEM POISED TO
MOVE THROUGH THE NRN ROCKIES SAT. THUS HAVE KEPT THE CHANCE OF LT
SNOW FRI NT. ADDED SOME PRECIP TO THE BIGHORN MTS SAT AND RAISED
POPS OVER THE NW WY MTS A BIT MORE IN RESPONSE TO THIS WX SYSTEM.
MIGHT SEE SOME LT PRECIP OVER THE LOWER ELEVATIONS OF THE N AND NE
ZONES SAT NT BUT WILL LOOK AT THIS AGAIN TONIGHT. SUN THRU TUE LOOK
TO BE ANOTHER PERIOD OF UNSETTLED WX FOR THE WRN WY MTS WITH A
CHANCE OF SNOW EACH DAY. A SERIES OF WX SYSTEMS ARE FORECAST BY THE
LONG RANGE MODELS WITH SOME TIMING ISSUES. FOR NOW A CHANCE OF SNOW
IN THE WRN MTS WITH LITTLE OR NO PRECIP EAST OF THE DIVIDE. THE 06Z
GFS IS STRONGER WITH THE SYSTEM ON SUN WHICH COULD RESULT IN PRECIP
EAST OF THE DIVIDE. AGAIN WILL SEE HOW NEXT MODEL RUNS HANDLE THAT.
AS FOR TEMPS...VERY MILD FRI THEN SLIGHTLY COOLER SAT/SUN. LITTLE
DAY TO DAY CHANGES IN TEMPS MON/TUE AS READINGS TO REMAIN MILD FOR
JANUARY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING TODAY FOR
THE WESTERN MOUNTAINS AND VALLEYS...WY ZONES..12>14..23..24.
SNOW ADVISORY TODAY FOR WESTERN WYOMING...WY ZONES 15..

&&

SHORT TERM...HD/SKRBAC
LONG TERM...AR
Hazardous weather outlook, Jan 3, 10:20 AM MST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1020 AM MST TUE JAN 3 2006

WYZ001>020-022>030-041300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1020 AM MST TUE JAN 3 2006

...WINTER STORM WARNINGS AND SNOW ADVISORIES FOR PORTIONS OF WESTERN
WYOMING THROUGH 5 PM MST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOW WILL CONTINUE OVER WESTERN WYOMING THIS
MORNING BEFORE TAPERING OFF BY AFTERNOON. THIS STORM WILL MOVE
ACROSS WYOMING THROUGH THE DAY TODAY. ADDITIONAL SNOWFALL WILL RANGE
FROM 1 TO 3 INCHES IN THE FAR WEST. STRONG WINDS WILL CONTINUE TO
CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER SOUTH PASS WITH
VISIBILITIES UNDER ONE QUARTER MILE AT TIMES. USE CAUTION IF
TRAVELLING AROUND WESTERN WYOMING TODAY.

STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL ALSO
BLOW ACROSS INTERSTATE 80. USE CAUTION IF TRAVELLING INTERSTATE 80
TODAY. VISIBILITY WILL BE REDUCED UNDER ONE HALF MILE AT TIMES AS
SNOW SHOWERS MOVE ACROSS THE INTERSTATE 80 AREA.

LIGHT SNOW IS ALSO EXPECTED ACROSS JOHNSON COUNTY WITH AN INCH OR
TWO POSSIBLE IN THE MOUNTAINS. AMOUNTS ACROSS THE LOWER ELEVATIONS
SHOULD BE AN INCH OR LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE AT 1-800-211-1448.

TRIW

In the hours before

Special weather statement, Jan 3, 7:41 AM MST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
741 AM MST TUE JAN 3 2006

WYZ001>020-022>030-031700-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
741 AM MST TUE JAN 3 2006

ANOTHER PACIFIC STORM SYSTEM BROUGHT SNOWFALL TO THE VALLEYS AND
MOUNTAINS OF WESTERN WYOMING TUESDAY AFTERNOON AND CONTINUED THROUGH
THIS MORNING. THE FOLLOWING ARE SNOWFALL AMOUNTS AS OF 7 AM TUESDAY.
THE LIST WILL BE UPDATED AS ADDITIONAL REPORTS ARE RECEIVED.

FREMONT COUNTY...
SOUTH PASS SNOTEL...                 6 INCHES.
ST LAWRENCE SNOTEL...                5 INCHES.
TOGWOTEE PASS SNOTEL...              5 INCHES.
TOWNSEND CREEK SNOTEL...             4 INCHES.
LITTLE WARM SNOTEL...                2 INCHES.
DUBOIS...                          0.5 INCH.

LINCOLN COUNTY...
SPRING CREEK DIVIDE SNOTEL...       12 INCHES.
INDIAN CREEK SNOTEL...              12 INCHES.
TRIPLE PEAK SNOTEL...               10 INCHES.
HAMS FORK SNOTEL...                  8 INCHES.
SALT RIVER SUMMIT SNOTEL...          8 INCHES.
SMOOT 5 SOUTHEAST...                 8 INCHES.
COTTONWOOD CREEK SNOTEL...           8 INCHES.
WILLOW CREEK SNOTEL...               6 INCHES.
STAR VALLEY RANCH...               4.5 INCHES.
THAYNE...                          4.4 INCHES.
SMOOT...                             4 INCHES.
COKEVILLE...                         1 INCH.

PARK COUNTY...
TWO OCEAN PLATEAU SNOTEL...           5 INCHES.
SYLVAN LAKE SNOTEL...                4 INCHES.
CANYON SNOTEL...                     3 INCHES.
BEARTOOTH LAKE SNOTEL...             3 INCHES.
BLACKWATER SNOTEL...                 2 INCHES.
EVENING STAR SNOTEL...               1 INCH.

SUBLETTE COUNTY...
BIG SANDY OPENING SNOTEL...         10 INCHES.
ELKHART PARK SNOTEL...               9 INCHES.
SNIDER BASIN SNOW SNOTEL...          7 INCHES.
BLIND BULL SUMMIT SNOTEL...          7 INCHES.
NEW FORK LAKE SNOTEL...              7 INCHES.
PINEDALE...                          6 INCHES.
EAST RIM DIVIDE SNOTEL...            5 INCHES.
KENDALL RANGER SNOTEL...             4 INCHES.
GUNSIGHT PASS SNOTEL...              4 INCHES.
BIG PINEY...                         2 INCHES.

SWEETWATER...
FARSON 5 NORTH...                    2 INCHES.

TETON COUNTY...
PHILLIPS BENCH SNOTEL...            15 INCHES.
JACKSON MID MOUNTAIN...             12 INCHES.
JACKSON RAYMER...                   12 INCHES.
JACKSON BASE...                     11 INCHES.
LEWIS LAKE DIVIDE SNOTEL...         10 INCHES.
GRANITE CREEK SNOTEL...              9 INCHES.
JACKSON...                         6-8 INCHES.
BASE CAMP SNOTEL...                  7 INCHES.
SNAKE RIVER STATION SNOTEL...        7 INCHES.
GRASSY LAKE SNOTEL...                5 INCHES.

HAHN
Special weather statement, Jan 3, 8:36 AM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
836 AM MST TUE JAN 3 2006

WYZ001>020-022>030-031900-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
836 AM MST TUE JAN 3 2006

ANOTHER PACIFIC STORM SYSTEM BROUGHT SNOWFALL TO THE VALLEYS AND
MOUNTAINS OF WESTERN WYOMING TUESDAY AFTERNOON AND CONTINUED THROUGH
THIS MORNING. THE FOLLOWING ARE SNOWFALL AMOUNTS AS OF 7 AM TUESDAY.
THE LIST WILL BE UPDATED AS ADDITIONAL REPORTS ARE RECEIVED.

FREMONT COUNTY...
SOUTH PASS SNOTEL...                 6 INCHES.
ST. LAWRENCE ALT. SNOTEL...          5 INCHES.
TOGWOTEE PASS SNOTEL...              5 INCHES.
TOWNSEND CREEK SNOTEL...             4 INCHES.
BROOKS LAKE LODGE...                 3 INCHES.
LITTLE WARM SNOTEL...                2 INCHES.
DUBOIS...                          0.5 INCH.

LINCOLN COUNTY...
SPRING CREEK DIVIDE SNOTEL...       12 INCHES.
INDIAN CREEK SNOTEL...              12 INCHES.
TRIPLE PEAK SNOTEL...               10 INCHES.
HAMS FORK SNOTEL...                  8 INCHES.
SMOOT 5 SOUTHEAST...                 8 INCHES.
SALT RIVER SUMMIT SNOTEL...          8 INCHES.
COTTONWOOD CREEK SNOTEL...           8 INCHES.
SMOOT...                             7 INCHES.
WILLOW CREEK SNOTEL...               6 INCHES.
BOX Y RANCH...                       6 INCHES.
STAR VALLEY RANCH...               4.5 INCHES.
THAYNE...                          4.4 INCHES.
COKEVILLE...                         1 INCH.

PARK COUNTY...
TWO OCEAN PLATEAU SNOTEL...           5 INCHES.
SYLVAN LAKE SNOTEL...                4 INCHES.
BEARTOOTH LAKE SNOTEL...             3 INCHES.
CANYON SNOTEL...                     3 INCHES.
BLACKWATER SNOTEL...                 2 INCHES.
EVENING STAR SNOTEL...               1 INCH.

SUBLETTE COUNTY...
BIG SANDY OPENING SNOTEL...         10 INCHES.
WHITE PINE SKI AREA...              10 INCHES.
ELKHART PARK G. S. SNOTEL...         9 INCHES.
BLIND BULL SUMMIT AV...              8 INCHES.
SNIDER BASIN SNOW SNOTEL...          7 INCHES.
BLIND BULL SUMMIT SNOTEL...          7 INCHES.
NEW FORK LAKE SNOTEL...              7 INCHES.
PINEDALE...                          6 INCHES.
EAST RIM DIVIDE SNOTEL...            5 INCHES.
GUNSIGHT PASS SNOTEL...              4 INCHES.
KENDALL R. S. SNOTEL...              4 INCHES.
BIG PINEY...                         2 INCHES.

SWEETWATER...
FARSON 5 NORTH...                    2 INCHES.

TETON COUNTY...
JACKSON RAYMER...                   15 INCHES.
PHILLIPS BENCH SNOTEL...            15 INCHES.
JACKSON MID MOUNTAIN...             14 INCHES.
JACKSON BASE...                     11 INCHES.
LEWIS LAKE DIVIDE SNOTEL...         10 INCHES.
JACKSON...                          10 INCHES.
GRANITE CREEK SNOTEL...              9 INCHES.
JACKSON...                           8 INCHES.
BASE CAMP SNOTEL...                  7 INCHES.
SNAKE RIVER STATION SNOTEL...        7 INCHES.
GRASSY LAKE SNOTEL...                5 INCHES.
TOGWOTEE MOUNTAIN LODGE...           3 INCHES.

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.